Alert archive / California / Wind Advisories in 2009

Wind Advisory 34, NWS Los Angeles, CA

May 7, 2009

NWS Los Angeles, CA issued this wind advisory at May 7, 2009, 3:25 AM PDT. It took effect at May 7, 2009, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 7, 2009, 3:25 AM PDT (10:25 UTC)
In effect from
May 7, 2009, 11:00 AM PDT
Expired
May 7, 2009, 9:00 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 071025
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
325 AM PDT THU MAY 7 2009

...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH FRIDAY MORNING...

.A SHARP NORTH TO SOUTH SURFACE GRADIENT CONTINUED ACROSS SANTA
BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES THIS MORNING...AND WILL LIKELY PERSIST INTO
FRIDAY MORNING. THIS WILL CAUSE GUSTY WINDS TO AFFECT A GOOD
PORTION OF SOUTHWESTERN CALIFORNIA.

CAZ053-054-071830-
/O.EXT.KLOX.HW.W.0007.000000T0000Z-090508T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
325 AM PDT THU MAY 7 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH GUSTS TO
75 MPH WILL CONTINUE THROUGH EARLY FRIDAY MORNING. THE STRONGEST
WINDS ARE EXPECTED THROUGH THE I-5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-071830-
/O.EXT.KLOX.HW.W.0007.000000T0000Z-090508T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
325 AM PDT THU MAY 7 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS AS HIGH
AS 65 MPH WILL CONTINUE THROUGH FRIDAY MORNING. THERE MAY BE A
LULL IN THE WINDS IN SOME AREAS THIS MORNING INTO EARLY THIS
AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN THE SANTA YNEZ RANGE
AND THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ034-035-071830-
/O.NEW.KLOX.WI.Y.0034.090507T1800Z-090508T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
325 AM PDT THU MAY 7 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45
MPH LATE THIS MORNING AND CONTINUE THROUGH THIS EVENING...THEN
WINDS WILL SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-547-071830-
/O.EXT.KLOX.WI.Y.0032.000000T0000Z-090508T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
325 AM PDT THU MAY 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH WILL CONTINUE THROUGH EARLY FRIDAY MORNING. THE STRONGEST
WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DB/ASR
2 follow-up statements
000 
WWUS76 KLOX 071824
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1124 AM PDT THU MAY 7 2009

...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH FRIDAY MORNING...

.A SHARP NORTH TO SOUTH PRESSURE GRADIENT WILL CONTINUE PRODUCE
STRONG WINDS ACROSS SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AS
WELL AS THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES
COUNTIES. THIS GRADIENT WILL PERSIST IN STRENGTH THROUGH FRIDAY
MORNING...AND ALTHOUGH IT IS EXPECTED TO WEAKEN SOME...GUSTY WINDS
WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT.

CAZ053-054-080430-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090508T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1124 AM PDT THU MAY 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 45 MPH WITH GUSTS TO 65
MPH WILL CONTINUE. THE STRONGEST WINDS ARE EXPECTED THROUGH THE
INTERSTATE 5 CORRIDOR...WHERE ISOLATED GUSTS OVER 80 MPH WILL
CONTINUE. ALTHOUGH THESE WINDS ARE EXPECTED TO WEAKEN SOME FRIDAY
MORNING...THEY WILL REMAIN GUSTY THROUGH AT LEAST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-080430-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090508T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1124 AM PDT THU MAY 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 40 MPH WITH GUSTS AS HIGH
AS 65 MPH WILL REFORM THIS AFTERNOON AFTER A BRIEF LULL. THESE
WINDS WILL THEN CONTINUE THROUGH FRIDAY MORNING...AND ALTHOUGH
THEY ARE EXPECTED TO THEN WEAKEN SOME...WINDS WILL REMAIN GUSTY
THROUGH AT LEAST SATURDAY. THE STRONGEST WINDS WILL OCCUR THROUGH
AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-088-547-080430-
/O.CON.KLOX.WI.Y.0032.000000T0000Z-090508T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
1124 AM PDT THU MAY 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE THROUGH THE
AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH...THEN
PERSIST THROUGH EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL
OCCUR THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-080400-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-090508T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1124 AM PDT THU MAY 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 45 MPH THIS AFTERNOON...THEN CONTINUE THROUGH THIS
EVENING. THE STRONGEST WINDS WILL BE NEAR THE COAST...ESPECIALLY
IN THE VICINITY OF VANDENBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
000 
WWUS76 KLOX 080350
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT THU MAY 7 2009

...STRONG AND GUSTY NORTHWEST TO NORTHEAST WINDS WILL AFFECT PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH FRIDAY MORNING...

.A SHARP NORTH TO SOUTH PRESSURE GRADIENT WILL CONTINUE PRODUCE
STRONG WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE
MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES. THIS
GRADIENT WILL PERSIST IN STRENGTH THROUGH FRIDAY MORNING...AND
ALTHOUGH IT IS EXPECTED TO WEAKEN SOME...GUSTY WINDS WILL CONTINUE
THROUGH AT LEAST SATURDAY NIGHT.

CAZ034-035-080500-
/O.EXP.KLOX.WI.Y.0034.000000T0000Z-090508T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
850 PM PDT THU MAY 7 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

CAZ053-054-081200-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090508T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
850 PM PDT THU MAY 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS TO
65 MPH WILL CONTINUE. THE STRONGEST WINDS ARE EXPECTED THROUGH THE
INTERSTATE 5 CORRIDOR...WHERE ISOLATED GUSTS OVER 80 MPH WILL
CONTINUE. ALTHOUGH THESE WINDS ARE EXPECTED TO WEAKEN SOME FRIDAY
MORNING...THEY WILL REMAIN GUSTY THROUGH AT LEAST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-081200-
/O.CON.KLOX.HW.W.0007.000000T0000Z-090508T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
850 PM PDT THU MAY 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTH TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS AS HIGH
AS 65 MPH WILL CONTINUE THROUGH FRIDAY MORNING. ALTHOUGH WINDS ARE
EXPECTED TO WEAKEN SOME ON FRIDAY...WINDS WILL REMAIN GUSTY
THROUGH AT LEAST SATURDAY. THE STRONGEST WINDS WILL OCCUR THROUGH
AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-088-547-081200-
/O.CON.KLOX.WI.Y.0032.000000T0000Z-090508T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
850 PM PDT THU MAY 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

AREAS OF NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH WILL PERSIST THROUGH EARLY FRIDAY MORNING. THE STRONGEST
WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 1:16 AM PDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 7, 1:16 AM PDT, 2 hours 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
116 AM PDT THU MAY 7 2009

UPDATED AVIATION SECTION

.SHORT TERM...
FORECAST IN GOOD SHAPE...BUT DID MAKE A FEW TWEAKS TO THE TEMPS AND
WINDS. ALSO ADDED SOME CLOUDS OVER THE NORTHERN SLOPES AND THE
CENTRAL COAST FOR THIS MORNING.

WINDS AND VERY WARM TEMPS CONTINUE TO BE THE BIG WEATHER STORY
TODAY. NORTH-SOUTH GRADS REMAIN QUITE STRONG AND ARE STILL
STRENGTHENING. LAX-BFL AND SBA-BFL IS NOW AT -7.6 MB...WHICH SHOULD
SUPPORT CONTINUED GUSTS OVER 60 MPH AT MONTECITO HILLS AND GUSTS
NEAR 80 MPH AT WHITAKER PEAK. THE FLOW WILL SHIFT TO THE NORTHWEST
THROUGH THE AFTERNOON...WHICH MAY BRING A VERY BRIEF LULL LATE THIS
MORNING INTO EARLY AFTERNOON...BUT EMPHASIS IS ON THE BRIEF AS WINDY
SHOULD PICK BACK UP. HIGH WIND WARNINGS AND ADVISORIES THEREFORE
LOOK IN GOOD SHAPE AND WILL REMAIN UNTOUCHED...WITH THE AREAS OF
MOST CONCERN BEING THE SBA SOUTH COAST AND FOOTHILLS...AS WELL AS
THE INTERSTATE 5 CORRIDOR. MORNING SOUNDINGS SHOW A BIT OF WARMING
AT LOW LEVELS...THANKS TO THE CONTINUED NORTH-NORTHEAST FLOW AND
SLIGHT RIDGING IN FROM THE SOUTHWEST. THIS ALL SPELLS ANOTHER HOT
DAY ACROSS THE REGION WITH MORE RECORDS FALLING...WITH TEMPS
POSSIBLY HIGHER IN SOME SPOTS TODAY AS EVIDENT BY A LATE SURGE OF
WARMER 950MB TEMPS. THIS HOT AIRMASS AND CONTINUED STRONG WINDS WILL
FURTHER DRY THE AIRMASS AND KEEP THE OBVIOUS FIRE WX CONCERNS
GOING...ESPECIALLY OVER SRN SBA COUNTY.

TONIGHT WILL REMAIN WINDY...WITH MILD LOW TEMPS. THESE WINDS SHOULD
BE JUST AS STRONG AS LAST NIGHT...WITH GUSTS OVER 60 MPH OVER THE
EASTERN SANTA YNEZ RANGE AND THE I-5 CORRIDOR. THINGS WILL ALSO
REMAIN DRY...AND FIRE WX CONCERNS MAY EXPAND INTO LA/VTU COUNTIES.

...FROM PREVIOUS DISCUSSION...

UPPER AND SURFACE SUPPORT WEAKEN FRIDAY. IT WILL STILL BE BREEZY BUT
AFTER THE WINDS DIE DOWN IN THE MORNING THEY WILL LIKELY ONLY RETURN
TO ADVISORY LEVELS NOT WARNINGS. THKNS ALSO DROPS A LITTLE AS WELL
SO LOOK FOR A COUPLE OF DEGREES OF COOLING EVERYWHERE EXCEPT THE SBA
SOUTH COAST WHICH WILL SEE A LARGE DROP INTO THE LOWER TO MID 80S.

A LITTLE TROF ZIPS THROUGH THE PAC NW OVER THE WEEKEND. IT WILL NOT
AFFECT THE WEATHER MUCH EXCEPT THAT ON SATURDAY THE TROF WILL KNOCK
HGTS DOWN AND COOL THINGS DOWN SOME. NW FLOW ALOFT AND NORTH
PRESSURE GRADIENTS STILL EXIST SO THERE WILL BE SOME BREEZES JUST
MUCH WEAKER THAN CURRENTLY.

THEN SUNDAY A LITTLE RIDGE POPS UP BEHIND THE TROF AND THIS WILL
RISE TEMPS BACK UP BUT REALLY NOT TOO MUCH.

.LONG TERM...
GFS HAS COME AROUND TO ECS THINKING FOR THE LONG TERM. FORECAST
STILL CALLS FOR CYCLONIC FLOW TO MOVE OVER THE AREA BUT NOW IT IS
FORECAST TO BE MUCH WEAKER AND THERE WILL BE LESS MARINE LAYER AND
WARMER TEMPS. NOW IT LOOKS LIKE THE REAL MARINE LAYER WILL HOLD OFF
UNTIL TUE OR WEDNESDAY.

&&

.AVIATION...07/1800Z.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED SOUTH OF THE AREA
WILL PERSIST WHILE MODERATE UPPER LEVEL WEST WINDS PREVAIL OVER THE
AREA. A STRONG NORTHERLY PRESSURE GRADIENT OVER THE AREA WILL
PERSIST. THE MARINE LAYER WAS BELOW 1KFT AND DEPTH WILL CHANGE
LITTLE THROUGH THE PERIOD.

KLAX...IT IS LIKELY LLWS 36020KT WILL DEVELOP AFTER 08/02Z AND
PERSIST FOR SEVERAL HOURS...OTHERWISE THERE IS A CHANCE 1/2SM FOG
WILL DEVELOP AFTER 08/13Z AND PERSIST FOR SEVERAL HOURS.

KBUR...VIRTUALLY CERTAIN CLEAR SKIES BELOW 12KFT WILL PERSIST AND
LIKELY LLWS WILL PERSIST.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KITTELL/RORKE
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 6, 9:08 PM PDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
908 PM PDT WED MAY 6 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
908 PM PDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

STRONG NORTHWEST TO NORTH WINDS WILL CREATE MULTITUDE OF HAZARDS
TODAY. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE CAUTIOUS FOR
SUDDEN WIND GUSTS IN THE MOUNTAINS...THE DESERTS...AND THE SANTA
BARBARA SOUTH COAST. THE STRONG WINDS AND LOWERING RELATIVE
HUMIDITIES ACROSS THE SANTA BARBARA SOUTH COAST AND MOUNTAINS WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS TODAY AS WELL. ACROSS THE
OUTER WATERS GALE FORCE WINDS WILL CREATE HAZARDS FOR BOATERS. A
HIGH RIP CURRENT RISK EXISTS OVER THE VENTURA COUNTY COAST DUE TO A
MIXED SOUTH AND NORTHWEST SWELL.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THROUGH FRIDAY...DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE
CAUTIOUS FOR SUDDEN WIND GUSTS IN THE MOUNTAINS...THE DESERTS...THE
CENTRAL COAST...AND THE SANTA BARBARA SOUTH COAST. THE COMBINATION
OF THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO
CREATE HAZARDOUS FIRE WEATHER CONDITIONS ALONG THE SANTA BARBARA
COUNTY SOUTH COAST AND MOUNTAINS. ACROSS THE OUTER WATERS...GALE
FORCE WINDS WILL CREATE HAZARDS FOR BOATERS. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:57 PM PDTCoastal Flood StatementLOX14 hr
May 7, 3:07 AM PDTGale WarningLOX18 hr
May 7, 3:07 AM PDTSmall Craft AdvisoryLOX48 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.